Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had patch of red skin on foreskin, not sore and itchy. Turns red with shower. Due to cortisone?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I am a 75 yr.old male.I have had a patch of red skin on my foresskin for some is not sore or itchy. When I shower it tuns very red, but then settles XXXXXXX again the skin is quite shiny, this may have been causedby a cortisone based cream. There is no infection
Posted Thu, 19 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 47 minutes later
Brief Answer:
It could be steroid induced or zoon's balanitis

Detailed Answer:
Thanks for writing to us.
from the description provided, I could think of three differentials
Steroid induced atrophy
Zoon's balanits
erythroplasia of querat.

Steroid induced atrophy presents as shiny thinned out area, it can be hypopigmented or eythematous due to visibility of underlying vessels. It occurs with prolonged use of steroid

Zoons balanitis presents as red flat lesion with small cayenne pepper like spots

Erythrplasis of querat can present with redness, pain ulceration etc. It is premalignant.

other possibilities could be fungal infection, psoriasis, lichen planus etc.

I would like to see an uploaded image of the concerned lesion so that most probable diagnosis can be suggested.

I would also like to know since how long are you having this lesion
why was steroid used over this area and for how long
Any other associated finfdings.

Answer these queries and upload an image then we may carry on our discussion.

Waiting to hear from you soon.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor